MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381223
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd insyte¿ iv catheter was broken at the tip.The following information was provided by the initial reporter: this feedback from operating room of anesthesia department.Nurses complained that the needle is blunt when inserting iv catheter.When failing in inserting catheter, nurse withdrew catheter and saw that the catheter was broken at the tip.Catheter broken at the tip: nurses concern may happen the situation that drop in the vein of patient and stuck somewhere in circulatory system (currently didn't happen this situation with bd catheter but happened with other catheter from competitor (india brand) so when the catheter broken at the tip, nurse have such concern) needle is blunt: nurses complaint that difficult to insert iv cannula in the vein, create pain to patient and nurse can't use that catheter anymore, waste hospital's budget.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.D.4 device expiration date: unknown.Device manufacture date: unknown.
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 20-jul-2023.H.6.Investigation summary: our quality engineer inspected the 1 photo and 4 samples from batch 2234330 submitted for evaluation.The reported issue of needle dull / blunt was not confirmed upon inspection and testing of the samples.Analysis of the samples showed that there was no damages or abnormalities on the needle of the devices.All the samples underwent cannula penetration testing and all samples for batch 2234330 passed with no defect.Bd could not determine a manufacturing related root cause since the reported defect was not confirmed during the evaluation of the sample.Production records were reviewed, and this batch meets our manufacturing specification requirements.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary our quality engineer inspected the 1 photo submitted for evaluation.The reported issue of catheter tip integrity was not confirmed upon inspection of the photo, but the defect of needle through catheter was observed.Upon review of the sample photo, it can be observed that the needle had pierced the catheter.A root cause for the failure could not be determined for this incident.A device history review could not be completed as no batch number was provided.

Brand Name
BD INSYTE¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora DE
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora DE
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16916199
Report Number9610048-2023-00047
Device Sequence Number19380405
Product Code FOZ
UDI-Device Identifier00382903812233
UDI-Public(01)00382903812233
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381223
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer06/13/2023
08/21/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date06/27/2023
08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown